I have been on the Depo Shot for nine months now. When I had my first shot I had terrible mood swings and lost a significant amount of weight in the first three months, down to 42kg. I went for my second shot and was told I had to see a doctor in order to get it because I was underweight. My doctor gave me the shot and said that my period should slow down soon. It didn't, I was on my period for the next three months too. When going to get my third shot I spoke to the nurse about my period problem and she said it would stop after my third one but it didn't. After my third shot I started suffering from period pains which I hadn't really had in the six months before even though I was bleeding. the entire time I suffer from really bad aches in my arms and my back now and have bad headaches quite frequently. I'm soon to be due my fourth shot but I feel it is making me unwell and weak. My period ranges between light spotting to heavy and full of blood clots. Its becoming very stressful for me and my partner and I really dont know what to do. 9 month long periods are not very fun
9 months of spotting or heavy periods on Depo Shot?
- 2 May 2017 by chloelouise
- 3 May 2017
- depo-provera, peri-ds, birth control, contraception, weight, period, mood swing, spotting
Added 2 May 2017:
I'm planning on changing my form of contraception but after getting the shot and finding out its not as good as expected I'm a bit unsure on what to do.
It can take 2 or 3 shots to stop the bleeding & other hormonal side effects, But it sounds as though this is not going to happen for you. Depo Provera doesn't suit some women. You've given it long enough to see if it will settle down.
You may be better with a form of contraception that contains oestrogen/estrogen, rather than just progesterone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jan 2014 • 2 answers
Updated 16 Aug 2015 • 2 answers
Depo-Provera - I was on the depo shot for a min last year,then didn't take it and four months. Just?
Updated 6 Aug 2018 • 1 answer
Updated 26 Jul 2018 • 1 answer
Updated 1 Aug 2018 • 1 answer